Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Jordan automorphisms on a semisimple Banach algebra


Author: A. M. Sinclair
Journal: Proc. Amer. Math. Soc. 25 (1970), 526-528
MSC: Primary 46.50
DOI: https://doi.org/10.1090/S0002-9939-1970-0259604-2
MathSciNet review: 0259604
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In the group of (continuous) Jordan automorphisms, with the uniform topology, on a semisimple Banach algebra, we show that the connected component of the identity consists of automorphisms.


References [Enhancements On Off] (What's this?)

  • [1] P. Civin and B. Yood, Lie and Jordan structures in Banach algebras, Pacific J. Math. 15 (1965), 775-797. MR 32 #6245. MR 0188813 (32:6245)
  • [2] J. Dixmier, Les $ {C^{\ast}}$-algèbres et leurs représentations, Cahiers Scientific, fasc. 29, Gauthier-Villars, Paris, 1964. MR 30 #1404. MR 0171173 (30:1404)
  • [3] I. N. Herstein, Jordan homomorphisms, Trans. Amer. Math. Soc. 81 (1956), 331-341. MR 17, 938. MR 0076751 (17:938f)
  • [4] B. E. Johnson, The uniqueness of the (complete) norm topology, Bull. Amer. Math. Soc. 73 (1967), 537-539. MR 35 #2142. MR 0211260 (35:2142)
  • [5] R. V. Kadison, Irreducible operator algebras, Proc. Nat. Acad. Sci. U.S.A. 43 (1957), 273-276. MR 19, 47. MR 0085484 (19:47e)
  • [6] A. M. Sinclair, Jordan homomorphisms and derivations on semisimple Banach algebras, Proc. Amer. Math. Soc. 24 (1970), 209-214. MR 0250069 (40:3310)
  • [7] G. Zeller-Meier, Sur les automorphismes des algèbres de Banach, C. R. Acad. Sci. Paris Sér. A-B 264 (1967), A1131-A1132. MR 35 #3443. MR 0212572 (35:3443)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46.50

Retrieve articles in all journals with MSC: 46.50


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1970-0259604-2
Keywords: Semisimple Banach algebras, Jordan automorphisms, automorphisms, Jordan derivation, derivation, principal component of group
Article copyright: © Copyright 1970 American Mathematical Society

American Mathematical Society